Jump to content

Advertisement
  • No one should be alone in this. We can help.
If you - or someone you know - are having thoughts about suicide, call 1-800-273-TALK (8255). Calls are connected to a certified crisis center nearest the caller's location. Services are available 24 hours a day, seven days a week.                                                                            If you - or someone you know - are having thoughts about suicide, call 1-800-273-TALK (8255). Calls are connected to a certified crisis center nearest the caller's location. Services are available 24 hours a day, seven days a week.

Advertisement
Advertisement
Advertisement
Photo

Effexor Libido Issue


  • Please log in to reply
6 replies to this topic

#1 Panacea90

Panacea90

    Junior Member

  • Junior Member
  • PipPip
  • 69 posts
  • Gender:Male

Posted 11 January 2011 - 07:10 PM

Hey all,

I've been on this Effexor 225 mg XR & Wellbutrin 300 mg XL combination for some time now, and I have had a dramatic improvement with my moods and overall outlook on life. Less social anxiety, more motivation, depression mostly gone, etc. The only real side effect I have been experiencing is a loss of libido (not completely gone, but sexual motives are now difficult to pursue). I am wondering if there is a strategy that any of you have advice on for libido loss with antidepressants. When I go up to 450 mg on the Wellbutrin, there is some improvement, but that is currently not my dosage. Also, this med combo is perfect for me, so I would rather not alter it. Last week I got some horny goat filter and have used it some, but it hasn't satisfied me enough with regards to efficacy.

Are there any supplements or other strategies that could help my libido situation ? Anything over the counter that is worth a try ? I do take L-Arginine sometimes, which I am now planning to use every day...but is there anything else besides these 2 supplements that have helped people ?

Advice here would do me well

#2 Panacea90

Panacea90

    Junior Member

  • Junior Member
  • PipPip
  • 69 posts
  • Gender:Male

Posted 11 January 2011 - 10:53 PM

are any of you familiar with the herbal supplement "yohimbe" ? I read that some people with erectile dysfunction on SSRI's have moderate success with this herb, which can be obtained at a vitamin shoppe and the like.

#3 Panacea90

Panacea90

    Junior Member

  • Junior Member
  • PipPip
  • 69 posts
  • Gender:Male

Posted 12 January 2011 - 06:08 PM

I got myself some yohimbe today, so i'll see how that goes and I will provide an update soon

#4 Trace

Trace

    Platinum Member

  • Platinum Member
  • PipPipPipPipPipPipPipPip
  • 52,085 posts
  • Gender:Female
  • Location:Sub Saharan Weather Cloud, South Africa

Posted 13 January 2011 - 03:46 AM

Hi Panacea90

I hope that the yohimbe works. It would be great if you could keep us updated.

Trace
Listen in deep silence. Be very still and open your mind.... Sink deep into the peace that waits for you beyond the frantic, riotous thoughts and sights and sounds of this insane world. - A course of miracles.

True beauty must come, must be grown, from within.... - Ralph W Trine.



Posted Image

#5 Panacea90

Panacea90

    Junior Member

  • Junior Member
  • PipPip
  • 69 posts
  • Gender:Male

Posted 14 January 2011 - 03:45 PM

Tried the yohimbe - it's incredible ! I had one of the strongest orgasms i've ever had, while on multiple antidepressants ! I recommend this approach if on the search. However, the exact brand of it was Yohimbe-Plus which i got at Vitamin Shoppe. It contains yohimbe along with 10 other natural ingrediants which work in a synergistic way. Lastly, this supplement does raise blood pressure and heart rate, so don't take too much of it !

#6 EmptyInside

EmptyInside

    Newbie

  • Newbie
  • Pip
  • 21 posts
  • Gender:Male

Posted 14 January 2011 - 06:41 PM

I'd also ask your doctor. Im not entirely sure what he would prescribe, but if he offered e.g viagra, you take it and it lasts i think 4 hours or so, so in cases of emergency it would be good. I mean, if you meet a guy/girl you like and things progress, it can lead to increased anxiety too! and possible relationship probs due to this loss of libido and high risk of embarassment in the bedroom.

You know, one tragic effect i had whilst on this was, my girlfriend discovered i kept forgetting my dose. So she helped me keep taking it regular. My mood slightly improvedd, but importantly stbilised. But our enjoyment in bed dramatically reduced as did my libido, and i didnt even realise it till too late.

Im glad you realised, but do think for the future, but additionally, youre not alone, ive got a close friend who has this prob as do i, so its def an issue that in my opinion docs should warn in advance.... sadly many doctors dont seem to fully understand this effect, or the "Electric shocks" when trying to get off or forgetting doses. Thats why i wish to alter my meds. Basically you can imagine i get out fo a relationship heartbroken, but with such a poor libido your self esteem is reduced! That can only worsen my mood.

Im glad though youve got some good advice here. I will also keep an eye out for this in uk vit stores.

#7 petermeter

petermeter

    Newbie

  • Newbie
  • Pip
  • 11 posts
  • Gender:Male
  • Location:North Pole :)

Posted 19 January 2011 - 10:16 PM

Hi there, Panacea90!

I am also having a sort of an issue with my sex life as well, whilst being only on 225mg of Effexor. I'm just a little bit puzzled by what has happened to you as I have been left with the impression that Wellbutrin can be used to "cure" some of these issues that other drugs may cause.
What does your doc have to say about it?




0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users